Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 57, NWS Lincoln, IL

April 22, 20114 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 2011, 1:23 PM CDT for 4 counties in Illinois. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2011, 1:23 PM CDT (18:23 UTC)
Expired
Apr 22, 2011, 2:00 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 1:27 PM CDTHAIL 110 W Birds, IL
Apr 22, 1:40 PM CDTHAIL 11 N Lawrenceville, IL
Apr 22, 1:40 PM CDTNON-TSTM WND GST 601 N Lawrenceville, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 585 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
585 m²/s²
0-3 km storm-relative helicity
683 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WUUS53 KILX 221823
SVRILX
ILC033-079-101-159-221900-
/O.NEW.KILX.SV.W.0057.110422T1823Z-110422T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
123 PM CDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
  NORTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
  NORTHEASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 200 PM CDT.

* AT 121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STE. MARIE...OR 11 MILES SOUTHEAST OF NEWTON...AND MOVING EAST AT
  60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROBINSON...LAWRENCEVILLE...OBLONG...CHAUNCEY...SUMNER...
  HARDINVILLE...EATON...BRIDGEPORT...NEW HEBRON...FLAT ROCK...
  BIRDS...HUTSONVILLE...PALESTINE...RUSSELLVILLE...RED HILLS STATE
  PARK...STOY...PETROLIA...TRIMBLE...PINKSTAFF AND CRAWFORD COUNTY
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3869 8752 3869 8797 3912 8798 3912 8763
      3910 8761 3909 8762 3906 8757 3899 8756
      3897 8752 3890 8751 3889 8754 3886 8754
      3885 8752 3873 8749
TIME...MOT...LOC 1823Z 270DEG 50KT 3890 8796
WIND...HAIL 60MPH 1.00IN

$$

AUTEN
3 follow-up statements
237 
WWUS53 KILX 221835
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CDT FRI APR 22 2011

ILC079-159-221843-
/O.CAN.KILX.SV.W.0057.000000T0000Z-110422T1900Z/
JASPER IL-RICHLAND IL-
135 PM CDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND AND
SOUTHEASTERN JASPER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3869 8752 3869 8791 3912 8789 3912 8763
      3910 8761 3909 8762 3906 8757 3899 8756
      3897 8752 3890 8751 3889 8754 3886 8754
      3885 8752 3873 8749
TIME...MOT...LOC 1833Z 270DEG 50KT 3890 8778

$$

ILC033-101-221900-
/O.CON.KILX.SV.W.0057.000000T0000Z-110422T1900Z/
LAWRENCE IL-CRAWFORD IL-
135 PM CDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
NORTHERN LAWRENCE COUNTIES UNTIL 200 PM CDT...

AT 130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HARDINVILLE...OR 9 MILES SOUTHWEST OF ROBINSON...MOVING EAST AT 55
MPH.

IN ADDITION...QUATER SIZE HAIL WAS REPORTED 1 MILE WEST OF CHANCEY 
AT 127 PM CDT...IN LAWRENCE COUNTY WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  ROBINSON...LAWRENCEVILLE...BRIDGEPORT...NEW HEBRON...FLAT ROCK...
  BIRDS...HUTSONVILLE...PALESTINE...RUSSELLVILLE...TRIMBLE...
  PINKSTAFF...CRAWFORD COUNTY AIRPORT AND LAWRENCEVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3869 8752 3869 8791 3912 8789 3912 8763
      3910 8761 3909 8762 3906 8757 3899 8756
      3897 8752 3890 8751 3889 8754 3886 8754
      3885 8752 3873 8749
TIME...MOT...LOC 1833Z 270DEG 50KT 3890 8778
WIND...HAIL 60MPH 1.00IN

$$

AUTEN
116 
WWUS53 KILX 221851
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
151 PM CDT FRI APR 22 2011

ILC033-101-221900-
/O.CON.KILX.SV.W.0057.000000T0000Z-110422T1900Z/
LAWRENCE IL-CRAWFORD IL-
151 PM CDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CRAWFORD AND NORTHERN LAWRENCE COUNTIES UNTIL 200 PM CDT...

AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RUSSELLVILLE...OR 13 MILES NORTHEAST OF LAWRENCEVILLE...MOVING EAST
AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF SOUTHEAST CRAWFORD COUNTY AND NORTHERN AREAS OF   
  LAWRENCE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3869 8752 3869 8791 3872 8791 3878 8790
      3880 8765 3900 8757 3900 8756 3899 8756
      3897 8752 3890 8751 3889 8754 3886 8754
      3885 8752 3873 8749
TIME...MOT...LOC 1850Z 271DEG 43KT 3888 8753
WIND...HAIL 60MPH 1.00IN

$$

AUTEN
394 
WWUS53 KILX 221856
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
156 PM CDT FRI APR 22 2011

ILC033-101-221906-
/O.EXP.KILX.SV.W.0057.000000T0000Z-110422T1900Z/
LAWRENCE IL-CRAWFORD IL-
156 PM CDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD AND
NORTHERN LAWRENCE COUNTIES WILL EXPIRE AT 200 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3869 8752 3869 8791 3872 8791 3878 8790
      3880 8765 3900 8757 3900 8756 3899 8756
      3897 8752 3890 8751 3889 8754 3886 8754
      3885 8752 3873 8749
TIME...MOT...LOC 1856Z 271DEG 43KT 3888 8744

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:19 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 22, 1:19 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
119 PM CDT FRI APR 22 2011

.DISCUSSION...
ISSUED 1033 AM CDT FRI APR 22 2011
SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN THROUGHOUT THE
MORNING. A BRIEF BREAK MAY BE POSSIBLE AFTER MIDDAY INTO THE EARLY
AFTERNOON UNTIL THE NEXT ROUND OF SEVERE WEATHER MAKES ITS WAY
INTO CENTRAL ILLINOIS WITH THE LOW. PLENTY OF WATER ACROSS THE
AREA WITH ALL THE RAIN...AND WATER ISSUES WILL REMAIN A CONCERN
THROUGH THE WEEKEND. UPDATED THE POPS TO CATEGORICAL THROUGH THE
REST OF THE DAY...WITH OR WITHOUT A BREAK...EVERY COUNTY LIKELY TO
SEE RAIN FROM NOW UNTIL TONIGHT.  UPDATE OUT MOMENTARILY.

&&

.AVIATION...
ISSUED 107 PM CDT FRI APR 22 2011
RAIN...THUNDER...LOW CIGS AND LOW VIS THRU THE EVENING HOURS OFF
AND ON FOR MOST ALL LOCATIONS. SHORT BREAK FOR MANY LOCATIONS AS
THIS INITIAL ROUND MOVES OUT...BUT THE LOW CIGS WILL STILL KEEP
LIFR. COMMS ISSUES FOR PIA ARE CREATING A BIT OF AN OBS
BLACKOUT...AND WILL BE A MAJOR CONCERN IF NOT FIXED BEFORE THE
NEXT ROUND OF STORMS LATER THIS EVENING. FOR NOW...KEEPING EYE ON
SURROUNDING OBS TO TRY TO KEEP PIA IN LINE. FRONT SETTLING DOWN TO
THE SOUTH LATER TONIGHT...WILL HOPEFULLY SCT OUT THE MAJORITY OF
THE NRN TERMINALS...AND RAISE CIGS AFTER MIDNIGHT. NOT CONVINCED
ENOUGH TO BRING UP CEILINGS TOO MUCH FOR SPI DEC. GUSTY WINDS
LIKELY TO KICK IN MID MORNING...BUT WITH TS AN ONGOING
THREAT...FORECAST FOCUS REMAINS ON THE PRECIP/TS/CIG.

HJS
&&

.PREV DISCUSSION...
ISSUED 330 AM CDT FRI APR 22 2011

VERY ACTIVE WEATHER PATTERN EXPECTED ACROSS IL THROUGH THE MIDDLE OF
NEXT WITH WITH SEVERE THUNDERSTORMS AND VERY HEAVY RAINS A THREAT.
STRONGEST STORMS SYSTEMS EXPECTED THIS AFTERNOON AND EVENING AND
AGAIN MON-WED. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH SAT
MORNING SOUTH OF I-72 WHERE 1.5-3 INCHES OF RAIN EXPECTED AND
LOCALLY 3-4 INCHES NEAR LAWRENCEVILLE. CONTINUED TO LEAN ON THE 00Z
GFS AND ECMWF MODELS THIS FORECAST PACKAGE. MAV AND MET GUIDANCE
TEMPS SIMILAR THROUGH SUNDAY AND DID NOT STRAY FAR FROM. HIGH TEMPS
WILL BE TRICKY TODAY DEPENDING ON HOW FAR NORTH WARM FRONT GETS
SIMILAR TO THIS PAST TUE.

SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
ONE BATCH OF SHOWERS AND THUNDERSTORMS LIFTED NE ACROSS CENTRAL IL
EARLY TONIGHT WITH A FEW SHOWERS LINGERING OVER THE IL RIVER VALLEY.
ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS WAS OVER SW IL INTO
CENTRAL AND SE MO AND MOVING ENE WITH A MID/UPPER LEVEL SHORT WAVE
OVER THE MID MS VALLEY. YET ANOTHER AREA OF CONVECTION WAS OVER THE
CENTRAL PLAINS OF CENTRAL KS/NEBRASKA. EARLY MORNING SURFACE MAP
SHOWS 996 MB LOW PRESSURE OVER NE WY WHILE 998 MB LOW WAS ALONG THE
SOUTHERN CO/KS BORDER. ITS WARM FRONT EXTENDED EASTWARD ACROSS
SOUTHERN MO INTO CENTRAL TN. TEMPS OVER CENTRAL IL RANGE FROM THE
MID TO UPPER 40S FROM LINCOLN NE TO THE MID 50S SOUTH OF I-70.
DEWPOINTS IN THE LOW TO MID 40S OVER CENTRAL IL AND RISE INTO THE
50S AND 60S SOUTH OF THE WARM FRONT.

MODELS LIFT WARM FRONT NORTH INTO CENTRAL IL LATE TODAY AS 1003 MB
LOW PRESSURE EJECTS NE TOWARD WEST CENTRAL IL BY SUNSET. THIS TO
LIKELY BRING SHOWERS AND THUNDERSTORMS TO CENTRAL/SE IL TODAY WITH
INCREASING RISK OF SEVERE STORMS DURING THE AFTERNOON...AND EVENING
AS THE COLD FRONT PUSHES SE INTO IL. SPC CONTINUES A SLIGHT RISK OF
SEVERE STORMS ACROSS CENTRAL AND SOUTHERN IL THIS AFTERNOON AND
EVENING. SPC HAS 30% OF VERY LARGE HAIL 2 INCH OR LARGER IN DIAMETER
AND DAMAGING WINDS GUSTS FROM I-72 SOUTH WITH 5% RISK OF TORNADOES.
INSTABILITY NOT QUITE WAS STRONG AS IT WAS WITH TUE EVENING APRIL
19TH SYSTEM...THUS NO MODERATE RISK OF SEVERE STORMS. LOW PRESSURE
LIFTS NE TO SOUTHERN LAKE MI BY MIDNIGHT AND PULLS COLD FRONT SE
THROUGH CENTRAL IL THIS EVENING AND APPROACHING THE OHIO RIVER BY
DAWN SAT. HEAVY RAINS OF 1-3 INCHES EXPECTED TODAY AND TONIGHT WITH
HEAVIES AMOUNTS SOUTH OF I-72 WHERE FLASH FLOOD WATCH CONTINUES
THROUGH SAT MORNING.

PER SPC...MULTIPLE ROUNDS OF THUNDERSTORMS TO AFFECT THE AREA
THROUGH TONIGHT...BEGINNING WITH CARRY OVER CONVECTION FROM PRIOR
PERIOD MOVING EWD ACROSS PORTIONS IL/IN/OH DURING DAY. THIS ACTIVITY
LARGELY WILL OCCUR ALONG AND NORTH OF NEWD-MOVING WARM FRONT WITH
ELEVATED EFFECTIVE INFLOW PARCELS...AND MARGINAL HAIL THREAT. EITHER
BACKBUILDING/TRAILING PORTION OF THAT ACTIVITY...OR NEWER
DEVELOPMENT OVER SERN KS/MO BEHIND IT...SHOULD MOVE EWD INTO WARM
SECTOR OVER OH VALLEY REGION. FOREGOING/PRECONVECTIVE AIR MASS WILL
DESTABILIZE INTO AFTERNOON FROM COMBINATION OF DIABATIC HEATING AND
BOUNDARY-LAYER THETAE ADVECTION. WEAK MLCINH SHOULD YIELD EFFECTIVE
SURFACE BASED PARCELS BY MIDDAY...WHILE LAPSE RATES INCREASE
STRONGLY WITH SWWD EXTENT FROM OH TO EASTERN MO.
CORRESPONDINGLY...MLCAPE SHOULD RANGE FROM 1000 J/KG NEAR ERN
INDIANA/OH WARM FRONTAL SEGMENT TO NEARLY 3000 J/KG OVER SOUTHERN MO.

SOUTHERN RIM OF SUBSTANTIAL HEIGHT FALLS ASSOCIATED WITH NORTHERN
PLAINS/UPPER MIDWEST SHORTWAVE TROUGH ARE EXPECTED TO REMAIN NORTH
OF UNDISTURBED WARM SECTOR. HOWEVER...TIGHTENING HEIGHT GRADIENTS
ALOFT...ALONG WITH LOW LEVEL MASS RESPONSE AND ISALLOBARIC
FORCING...SHOULD RESULT IN FAVORABLE LOWER-MIDDLE TROPOSPHERIC SHEAR
FOR SEVERE. TORNADO PROBABILITY ALONG/S OF WARM FRONT APPEARS
SUFFICIENT BY ITSELF TO WARRANT SLIGHT CATEGORICAL OUTLOOK...BUT
ANYTHING BEYOND THAT WILL DEPEND STRONGLY ON MOST PROBABLE
CONVECTIVE MODE...WHICH APPEARS TOO UNCERTAIN OR MIXED ATTM TO
CONCENTRATE ANY CORRIDOR OF GREATER THREAT. EXPECT FAVORABLY LARGE
HODOGRAPHS...WITH 0-1 KM AGL SRH COMMONLY 200-400 J/KG ALONG AND S
OF WARM FRONT. DAMAGING WIND IS LIKELY...AND THREAT FOR LARGE HAIL
WILL INCREASE SOUTHWESTWARD IN STEP WITH HIGHER LAPSE RATES/BUOYANCY.

WEAK PACIFIC HIGH PRESSURE OF 1020 MB TO DRIFT EAST INTO THE UPPER
MIDWEST SAT AND SAT EVENING KEEPING NORTHERN AREAS DRY WHILE QUASI
STATIONARY FRONTAL BOUNDARY OVER THE MID MS AND LOWER OHIO VALLEYS
WILL KEEP A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS OVER SE IL.
SHOWERS AND THUNDERSTORM CHANCES SHIFT NORTHWARD OVERNIGHT SAT NIGHT
INTO EASTER SUNDAY AS UPPER LEVEL DISTURBANCE MOVES INTO THE MID MS
VALLEY BY DAWN SUNDAY. SPC KEEPS RISK OF SEVERE STORMS SOUTH OF
CENTRAL SAT AND SUNDAY.

LONG TERM...MONDAY THROUGH FRIDAY.
HAVE LIKELY TO EVEN HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS AT
TIMES FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. EXTENDED MODELS HAVE
TRENDED QUICKER WITH EJECTING ANOTHER AREA OF LOW PRESSURE NE FROM
THE SOUTHERN PLAINS INTO THE MID MS VALLEY MON AND MON NIGHT WITH
FRONTAL BOUNDARY MOVING BACK NORTH INTO CENTRAL IL. HEAVY RAINS AND
RISK OF STRONG TO SEVERE THUNDERSTORMS EXPECTED AGAIN AND AS STRONG
LOW PRESSURE LIFTS UP INTO WI BY SUNSET TUE. THIS TO PUSH A COLD
FRONT EAST OVER IL TUE WITH GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
ESPECIALLY OVER EASTERN IL. EXTENDED MODELS STILL SHOW ANOTHER LOW
PRESSURE LIFTING NE INTO THE OHIO VALLEY LATE WED WITH STRONG UPPER
LEVEL TROF MOVING OVER IL. THIS KEEPING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS OVER CENTRAL AND ESPECIALLY SE IL. HOPEFULLY DRIER
WEATHER WILL RETURN THU AND FRI.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ILZ054>057-
061>063-066>068-071>073.

&&
Hazardous weather outlook, Apr 22, 11:58 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1158 AM CDT FRI APR 22 2011

ILZ054>057-061>063-066>068-071>073-231100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
1158 AM CDT FRI APR 22 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF RAIN AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT.
FLASH FLOODING WILL BE POSSIBLE ALONG WITH THE CONTINUED RIVER
FLOODING AS RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE LIKELY. SEVERE
STORMS WITH HAIL WILL ALSO BE POSSIBLE AROUND MIDDAY TODAY...THEN
ANOTHER ROUND OF SEVERE WEATHER WILL BE LIKELY LATE THIS AFTERNOON
AND THIS EVENING. SEVERE WEATHER THREATS WITH THE SECOND PERIOD OF
STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORMY WEATHER WILL CONTINUE THROUGH AT LEAST NEXT TUESDAY AS A
STATIONARY FRONT SLOWLY MOVES BACK AND FORTH THROUGH THE STATE.
RIVER FLOODING WILL REMAIN LIKELY...AND A PERIOD OR TWO OF SEVERE
STORMS WILL ALSO BE POSSIBLE. KEEP TUNED TO LATER FORECASTS AS THE
SEVERE WEATHER SITUATION BECOMES BETTER DEFINED FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO THIS EVENING.

ILZ027>031-036>038-040>053-231100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
STARK-TAZEWELL-VERMILION-WOODFORD-
1158 AM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TWO PERIODS OF SEVERE STORMS WILL BE POSSIBLE TODAY. THE FIRST WILL
BE AROUND MIDDAY AS STORMS MOVE RAPIDLY ACROSS NORTHERN MISSOURI
THROUGH ILLINOIS. LARGE HAIL WILL BE THE MAIN THREAT WITH THIS
ACTIVITY. LATER ON...ANOTHER BATCH OF THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND MOVE THROUGH CENTRAL ILLINOIS. LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THIS ACTIVITY
FROM LATE AFTERNOON THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORMY WEATHER WILL CONTINUE THROUGH AT LEAST NEXT TUESDAY AS A
STATIONARY FRONT SLOWLY MOVES BACK AND FORTH THROUGH THE STATE.
RIVER FLOODING WILL REMAIN LIKELY...AND A PERIOD OR TWO OF SEVERE
STORMS WILL ALSO BE POSSIBLE. KEEP TUNED TO LATER FORECASTS AS THE
SEVERE WEATHER SITUATION BECOMES BETTER DEFINED FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO THIS EVENING.

HJS

In the hours before

Local storm report, Apr 22, 12:07 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1207 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       3 S GREENVIEW           40.04N 89.74W
04/22/2011  M1.16 INCH       MENARD             IL   MESONET

            SINCE 0915 THIS MORNING.

&&

JRP
Local storm report, Apr 22, 12:20 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1220 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     FLOOD            1 S ATHENS              39.95N 89.72W
04/22/2011                   MENARD             IL   EMERGENCY MNGR

            2 TO 4 INCHES OF WATER OVER POST ROAD AND RISING.

&&

JRP
Local storm report, Apr 22, 12:27 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1227 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       NE MURRAYVILLE          39.58N 90.25W
04/22/2011  M1.10 INCH       MORGAN             IL   MESONET

            RAIN FALL IN THE PAST 60 MINUTES.

1219 PM     HEAVY RAIN       MORTON                  40.61N 89.47W
04/22/2011  M1.36 INCH       TAZEWELL           IL   MESONET

            PAST 24 HOURS.

&&

JRP
Local storm report, Apr 22, 12:43 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1243 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
04/22/2011  M1.40 INCH       KNOX               IL   MESONET

            PAST 24 HOURS.

&&

JRP
Local storm report, Apr 22, 1:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
117 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             NEWTON                  38.99N 88.16W
04/22/2011  M1.00 INCH       JASPER             IL   CO-OP OBSERVER

&&

JRP
Local storm report, Apr 22, 1:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
121 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       2 W RIVERTON            39.85N 89.58W
04/22/2011  M0.90 INCH       SANGAMON           IL   MESONET

            RAIN FALL SINCE 7 AM.

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:48 AM CDTSevere Thunderstorm WarningILXMorgan, Scott27 min
Apr 22, 10:41 AM CDTSpecial Weather StatementILXMacon34 min
Apr 22, 12:07 PM CDTFlash Flood WarningILXCass, Morgan, Scott6 hr
Apr 22, 12:20 PM CDTFlash Flood WarningILXMenard2 hr
Apr 22, 12:41 PM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper, Richland49 min
Apr 22, 1:37 PM CDTSevere Thunderstorm WarningILXLawrence, Richland23 min
Apr 22, 2:12 PM CDTFlash Flood WarningILXLawrence4 hr
Apr 22, 2:35 PM CDTRiver Flood WarningILXCrawford, Jasper12 days
Apr 22, 6:29 PM CDTRiver Flood WarningILXFulton, Knox56 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.